View Single Post
  #118  
Old August 19th, 2008, 10:12 AM
hazelrunpack's Avatar
hazelrunpack hazelrunpack is offline
The Pack's Head Servant
Chopper Challenge Champion, Mini KickUps Champion, Bugz Champion, Snakeman Steve Champion, Shape Game Champion, Mumu Champion, Mouse Race Champion
 
Join Date: Oct 2006
Location: Just east of the Hazelnut Patch, Wisconsin
Posts: 50,120
Welcome, dopey.

In this case, the bleeding could well be a result of long term steroid use. Was it prednisone (or it's active form prednisolone) that Dopey is taking? Two years on steroids is a very long time and you should maybe talk to your vet about weaning him off and trying a different medication.

Prednisone can cause weight gain, osteoporosis, easy bruising, and endocrine problems when used long term. It could be that the blood vessels in the nose have become weak and the sneezing caused them to break.

Nasal cancer is, unfortunately, very hard to diagnose unless a biopsy can be obtained. However, at this point, I'd be more suspicious of side effects from the steroids than nasal cancer.

Good luck dopey. Please keep us posted.
__________________
"We are--each of us--dying; it's how we live in the meantime that makes the difference."

"It's not what you gather, but what you scatter that tells what kind of life you have lived!"

"Be kinder than necessary, for everyone you meet is fighting some kind of battle."
Reply With Quote